MAUDE Adverse Event Report: DELTAPLUSH COIL, 10 SYS 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

DELTAPLUSH COIL, 10 SYS 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DPL100206-20
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00509.Procode: krd/hcg.Concomitant medical products: deltapaq 2x6 coil, micrusphere 2 mm x 2.5 cm coil, micrusphere 10 3.5 mm x 6.6 cm coil, envoy guide catheter.Conclusion: the complaint that the device was impeded in the microcatheter cannot be confirmed.Because the embolic coil is severely stretched, it cannot be retracted into the introducer in order to test advancement through a microcatheter.However, the damage to the embolic coil can be anticipated to prevent advancement.Since the exact sequence of events is unknown, the cause of the damage to the embolic coil cannot be determined.The stretched and kinked embolic coil, damaged articulating joint, and bends in the dpu are all evidence of the application of excessive force to the device, possibly in an attempt to overcome resistance.Resistance could have been a result of insufficient flush.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a deltaplush coil (dpl10020620/p10799) experienced resistance in the microcatheter and could not be used during a re-treatment of a basilar apex aneurysm procedure, previously stented/coiled (only 1 coil used on first treatment axium 4 mm coil).Reportedly, one coil was in and the second coil came out of the stent strut.The coil was removed and the physician decided to let stent heal for few months then bring the patient back and treat.The patient¿s vessel was moderately tortuous.A 6fr.Sheath rt.Was advanced through the femoral artery, a 6fr envoy guide to lt.Vertebral artery, and an echelon 10 microcatheter and xpedion 014¿ guidewire were advanced to the aneurysm through the stent strut.Two micrusphere 10 3.5 mm x 6.6 cm coils were delivered and detached, followed by two micrusphere 2 mm x 2.5 cm coils that was delivered and detached.A deltaplush 2x6 coil (complaint product) was the next coil opened.An attempt was made to load the deltaplush into the microcatheter, however, the scrub tech stated that the coil was not advancing easily and the physician removed the coil from the microcatheter.The physician said the coil is soft and folds on itself.A deltapaq 2x6 was used advanced without problem and detached into aneurysm.The final coil used to successfully complete the procedure was a deltapaq 1.5x6.There was no medical intervention required to the patient as a result of this event.The physician was pleased with the outcome of the procedure.The patient was doing well post procedure and was discharged from the hospital on (b)(6) 2017.This complaint was deemed reportable based on the device investigation results.

Brand Name
DELTAPLUSH COIL, 10 SYS 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7201805
Report Number3008114965-2018-00509
Device Sequence Number10996187
Product Code KRD
UDI-Device Identifier00878528008071
UDI-Public(01)00878528008071(17)200630(10)P10799
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDPL100206-20
Device Catalogue NumberDPL10020620
Device Lot NumberP10799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 01/08/2018
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age51 YR
Patient Weight104